Gigantic retroperitoneal hematoma as a complication of anticoagulation therapy with heparin in therapeutic doses: a case report (Journal article)
Daliakopoulos, S. I./ Bairaktaris, A./ Papadimitriou, D./ Pappas, P.
INTRODUCTION: Spontaneous retroperitoneal hemorrhage is a distinct clinical entity that can present as a rare life-threatening event characterized by sudden onset of bleeding into the retroperitoneal space, occurring in association with bleeding disorders, intratumoral bleeding, or ruptures of any retroperitoneal organ or aneurysm. The spontaneous form is the most infrequent retroperitoneal hemorrhage, causing significant morbidity and representing a diagnostic challenge. CASE PRESENTATION: We report the case of a patient with coronary artery disease who presented with transient ischemic attack, in whom anticoagulant therapy with heparin precipitated a massive spontaneous atraumatic retroperitoneal hemorrhage (with international normalized ratio 2.4), which was treated conservatively. CONCLUSION: Delay in diagnosis is potentially fatal and high clinical suspicion remains crucial. Finally, it is a matter of controversy whether retroperitoneal hematomas should be surgically evacuated or conservatively treated and the final decision should be made after taking into consideration patient's general condition and the possibility of permanent femoral or sciatic neuropathy due to compression syndrome.
|Institution and School/Department of submitter:||Πανεπιστήμιο Ιωαννίνων. Σχολή Επιστημών Υγείας. Τμήμα Ιατρικής|
|Appears in Collections:||Άρθρα σε επιστημονικά περιοδικά ( Ανοικτά)|
Files in This Item:
|Daliakopoulos-2008-Gigantic retroperito.pdf||1.06 MB||Adobe PDF||View/Open Request a copy|
Please use this identifier to cite or link to this item:This item is a favorite for 0 people.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.